Depakote was a horrible drug for me. I was on it for about eight months, and it did nothing to reduce the frequency of my migraine attacks. It did, however, give me really bad eating disorders, like I only would eat one type of microwave popcorn for two months (a box a day). I also went through a rice cakes period, a puffed rice cereal phase (several bags a day), and so forth. I mentally knew this was really messed up, but taking the drug made me powerless to break the disorder. Needless to say, I gained 80lbs in eight months. At that point, I insisted that my doctor put me on something else. I changed to Topamax, which help me drop most of the weight I had gained, but it didn't help my migraine attacks, and I got all the most severe side effects. I'm on my last week of tapering off the Topamax . Whoo-Hoo!!! I've switched to Cymbalta now, and I am waiting to see what happens. The only reason I don't know yet is that I've had three rounds of major dental work, and I'm on serious pain medication to handle my TMJ. Wish me luck and I hope that you will have more success with the Depakote than I did.
"The weather is here, I wish you were beautiful."
- Jimmy Buffett